Categories
Uncategorized

Medications that Cause Neuropathy

Patients are often unaware that many common medications can cause neuropathy.  Medications known to cause neuropathy from “toxic effect”:

  • Most chemotherapeutic drugs
  • Antibiotics (eg, dapsone, fluoroquinolones, isoniazid, metronidazole, nitrofurantoin)
  • Antiretrovirals (eg, didanosine, stavudine) 
  • Amiodarone 
  • Colchicine 
  • Disulfiram 
  • Phenytoin 
  • Pyridoxine
  • Tumor necrosis factor inhibitors (eg, infliximab)

There are many ways to treat the toxic buildup that occurs from such medications. The first step is to migrate to a different medication and discontinue the original medication. The next steps vary depending on the medication but typically can involve infusions medications that restore liver function. For heavy metal there are iv infusions that will bind to the heavy metals and help your body eliminate them.

Leave a Reply

Your email address will not be published.